Alert archive / Texas / High Wind Warnings in 2026

High Wind Warning 4, NWS El Paso, TX

March 27, 2026Otero County, New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this high wind warning at Mar 27, 2026, 2:44 AM MDT for Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 27, 2026, 4:00 AM MDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2026, 2:44 AM MDT (08:44 UTC)
In effect from
Mar 27, 2026, 4:00 AM MDT
Expired
Mar 27, 2026, 7:52 PM MDT
In force
16 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:15 AM MDTNON-TSTM WND DMG8 Ene Montana Vista, TXTree fell due to high winds at Cosmos Bench in Hueco Tanks.
Mar 27, 8:37 AM MDTNON-TSTM WND GST 6515 Sse Timberon, NMMesonet station MCRN5 McGregor Range RAWS.
Mar 27, 8:44 AM MDTNON-TSTM WND GST 622 Wsw High Rolls, NMMesonet station CW5738 High Rolls.
Mar 27, 8:53 AM MDTNON-TSTM WND GST 6515 E Dell City, TXMesonet station PXWT2 PX Well RAWS.
Mar 27, 2:00 PM MDTNON-TSTM WND DMG5 Wsw El Paso, TXFelled tree in apartment complex along Shadow Mountain Drive.
Mar 27, 3:00 PM MDTNON-TSTM WND DMG1 Se Anthony, TXSign damaged at El Paso Trading Post.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6160 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WWUS74 KEPZ 270844
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
244 AM MDT Fri Mar 27 2026

NMZ428-280000-
/O.UPG.KEPZ.WI.Y.0005.260327T1200Z-260328T0000Z/
/O.NEW.KEPZ.HW.W.0004.260327T1000Z-260328T0200Z/
East Central Tularosa Basin/Alamogordo-
Including the cities of Alamogordo, Holloman AFB, and Tularosa
244 AM MDT Fri Mar 27 2026

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...East Central Tularosa Basin, including Tularosa and 
  Alamogordo.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will occur just east of 
  US-54 and near the west slopes of the Sacramento Mountains. 
  Tularosa, La Luz, Burro Flats, and the eastern sections of 
  Alamogordo will see the strongest gusts. Wind direction will 
  generally be from the east and northeast, but will vary at times 
  over parts of the Tularosa Basin, due to complex interactions with 
  terrain. Pockets of lighter winds will also occur, particularly 
  near and north of Three Rivers. The peak wind gusts will occur 
  between 7 AM and Noon, but will be quite strong through the day 
  into the evening hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ417-TXZ418-420-280000-
/O.UPG.KEPZ.WI.Y.0005.260327T1200Z-260328T0000Z/
/O.NEW.KEPZ.HW.W.0004.260327T1200Z-260328T0600Z/
Otero Mesa-Western El Paso County-Northern Hudspeth
Highlands/Hueco Mountains-
Including the cities of Upper Valley, West El Paso, Crow Flats,
Loma Linda, Downtown El Paso, and Hueco Tanks
244 AM MDT Fri Mar 27 2026

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT 
MDT TONIGHT...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...In Texas, western El Paso County, including west El Paso. 
  Also, areas near and west of the Hueco Mountains in eastern El 
  Paso and western Hudspeth County, and along the mesa rim north of 
  I-10. In New Mexico, the warning includes the Otero Mesa, 
  including much of McGregor Range.

* WHEN...From 6 AM this morning to midnight MDT tonight. 

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.


* ADDITIONAL DETAILS...The strongest winds of 65 mph will occur over 
  the Otero Mesa and around the Hueco Mountains. Gusts will range 
  from 50 to 60 mph in west El Paso, strongest in the higher 
  elevations along the west slopes of the Franklin Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ414-280000-
/O.NEW.KEPZ.HW.W.0004.260327T1000Z-260328T0200Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Timberon, Mescalero, and Mountain Park
244 AM MDT Fri Mar 27 2026

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...The west slopes of the Sacramento Mountains, generally 
  below 7500 Feet. This includes High Rolls, Mountain Park, Bent, 
  areas just west of Mescalero village, as well as Bug Scuffle and 
  Timberon.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ411-427-429-TXZ422-424-280000-
/O.EXB.KEPZ.WI.Y.0005.260327T1200Z-260328T0600Z/
Southern Dona Ana County/Mesilla Valley-West Central Tularosa
Basin/White Sands-Southeast Tularosa Basin-Southern Hudspeth
Highlands-Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Indian Hot Springs, Orogrande, Sierra
Blanca, Sunland Park, Vado, White Sands National Park, Las
Cruces, White Sands Range Headquarters, and Chaparral
244 AM MDT Fri Mar 27 2026

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT MDT 
TONIGHT...

* WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Much of south-central New Mexico and Far West Texas, 
  including eastern Sierra County, southern Dona Ana County, the 
  southern and western Tularosa Basin, east and Northeast El Paso. 
  High Wind Warnings are also in effect for other portions of the El 
  Paso area and Tularosa Basin. Much of the I-10 corridor from El 
  Paso to Van Horn is also included.

* WHEN...From 6 AM this morning to midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ419-421-423-280000-
/O.EXT.KEPZ.WI.Y.0005.260327T1200Z-260328T0600Z/
Eastern/Central El Paso County-Salt Basin-Rio Grande Valley of
Eastern El Paso/Western Hudspeth Counties-
Including the cities of East and Northeast El Paso, Socorro,
Cornudas, Fort Hancock, Salt Flat, Dell City, Tornillo, Fabens,
and Fort Bliss
244 AM MDT Fri Mar 27 2026

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT 
MDT TONIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of south-central New Mexico and Far West Texas, 
  including eastern Sierra County, southern Dona Ana County, the 
  southern and western Tularosa Basin, east and Northeast El Paso. 
  High Wind Warnings are also in effect for other portions of the El 
  Paso area and Tularosa Basin. Much of the I-10 corridor from El 
  Paso to Van Horn is also included.

* WHEN...From 6 AM this morning to midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ409-280000-
/O.CON.KEPZ.WI.Y.0005.260327T1200Z-260328T0000Z/
Sierra County Lakes-
Including the cities of Truth Or Consequences, Spaceport, and
Derry
244 AM MDT Fri Mar 27 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM 
MDT THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Sierra County Lakes.

* WHEN...From 6 AM this morning to 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

MPH
2 follow-up statements
991 
WWUS74 KEPZ 270921
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
321 AM MDT Fri Mar 27 2026

NMZ414-428-280200-
/O.CON.KEPZ.HW.W.0004.260327T1000Z-260328T0200Z/
West Slopes Sacramento Mountains Below 7500 Feet-East Central
Tularosa Basin/Alamogordo-
Including the cities of Timberon, Mountain Park, Alamogordo,
Mescalero, Tularosa, and Holloman AFB
321 AM MDT Fri Mar 27 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Northeast winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...East Central Tularosa Basin, and the west slopes of the 
  Sacramento Mountains, generally below 7500 Feet. This includes 
  Alamogordo, Tularosa, High Rolls, Mountain Park, Bent, areas just 
  west of Mescalero Village, as well as Bug Scuffle and Timberon.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will occur just east of 
  US-54 and near the west slopes of the Sacramento Mountains. 
  Tularosa, La Luz, Burro Flats, and the eastern sections of 
  Alamogordo will see the strongest gusts. Wind direction will 
  generally be from the east and northeast, but will vary at times 
  over parts of the Tularosa Basin, due to complex interactions with 
  terrain. Pockets of lighter winds will also occur, particularly 
  near and north of Three Rivers. The peak wind gusts will occur 
  between 7 AM and Noon, but will be quite strong throughout the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ417-TXZ418-420-280200-
/O.CON.KEPZ.HW.W.0004.260327T1200Z-260328T0600Z/
Otero Mesa-Western El Paso County-Northern Hudspeth
Highlands/Hueco Mountains-
Including the cities of Upper Valley, West El Paso, Crow Flats,
Loma Linda, Downtown El Paso, and Hueco Tanks
321 AM MDT Fri Mar 27 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...In El Paso County, areas west of the Franklin Mountains, 
  including west El Paso, and areas near and west of the Hueco 
  Mountains. Also, the Otero Mesa in New Mexico, southward into the 
  higher terrain of northern and western Hudspeth County in Texas.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds of 65 mph will occur over 
  the Otero Mesa and around the Hueco Mountains. Gusts will range 
  from 50 to 60 mph in west El Paso, strongest in the higher 
  elevations along the west slopes of the Franklin Mountains, as 
  well as through Transmountain Pass. Light but widespread blowing 
  dust is also expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NMZ404-280200-
/O.NEW.KEPZ.DU.Y.0004.260327T1600Z-260328T0200Z/
Southwest Desert/Lower Gila River Valley-
Including the cities of Virden, Lordsburg, and Red Rock
321 AM MDT Fri Mar 27 2026

...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
MDT THIS EVENING...

* WHAT...Conditions are favorable for blowing dust later today in 
  vicinity of Lordsburg Playa, potentially impacting portions of 
  Interstate 10 and U.S. Highwway 70 between Lordsburg and the 
  Arizona State Line. Dust Storm Warnings will be issued if 
  necessary.

* WHERE...Northern Hidalgo County in New Mexico, near Lordsburg 
  Playa.

* WHEN...From 10 AM this morning to 8 PM MDT this evening.

* IMPACTS...Hazardous driving conditions may develop at times due to 
  reduced visibility.

* ADDITIONAL DETAILS...A strong backdoor cold front will bring east 
  to southeast winds gusting 40 to 45 mph late this morning and 
  through the day. The winds will begin picking up around 10 AM MDT 
  and may be strong enough to produce blowing dust on Lordsburg 
  Playa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter blowing dust or blowing sand on the roadway or see 
it approaching, pull off the road as far as possible and put your 
vehicle in park. Turn the lights all the way off and keep foot off 
the brake pedal. Remember, 'Pull Aside, Stay Alive'.

&&

$$

NMZ409-280000-
/O.CON.KEPZ.WI.Y.0005.260327T1200Z-260328T0000Z/
Sierra County Lakes-
Including the cities of Truth Or Consequences, Spaceport, and
Derry
321 AM MDT Fri Mar 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Sierra County Lakes.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ411-427-429-TXZ419-421>424-280200-
/O.CON.KEPZ.WI.Y.0005.260327T1200Z-260328T0600Z/
Southern Dona Ana County/Mesilla Valley-West Central Tularosa
Basin/White Sands-Southeast Tularosa Basin-Eastern/Central El
Paso County-Salt Basin-Southern Hudspeth Highlands-Rio Grande
Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande
Valley of Eastern Hudspeth County-
Including the cities of East and Northeast El Paso, Orogrande,
Socorro, Indian Hot Springs, Sierra Blanca, Cornudas, Sunland
Park, Vado, Fort Hancock, White Sands National Park, Salt Flat,
Dell City, Tornillo, Fabens, Las Cruces, Fort Bliss, White Sands
Range Headquarters, and Chaparral
321 AM MDT Fri Mar 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In New Mexico, Southeast Tularosa Basin, Southern Dona Ana 
  County/Mesilla Valley, and West Central Tularosa Basin/White 
  Sands. In Texas, Eastern/Central El Paso County, Rio Grande Valley 
  of Eastern El Paso/Western Hudspeth Counties, Rio Grande Valley of 
  Eastern Hudspeth County, Salt Basin, and Southern Hudspeth 
  Highlands.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

MPH
637 
WWUS74 KEPZ 280152
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
752 PM MDT Fri Mar 27 2026

NMZ417-TXZ418-420-280300-
/O.CAN.KEPZ.HW.W.0004.000000T0000Z-260328T0600Z/
Otero Mesa-Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, Hueco Tanks, and Loma Linda
752 PM MDT Fri Mar 27 2026

...HIGH WIND WARNING IS CANCELLED...

Wind gusts have fallen below Warning criteria. Gusts up to 40 mph
will remain possible through the overnight hours.

$$

NMZ414-428-280300-
/O.CAN.KEPZ.HW.W.0004.000000T0000Z-260328T0200Z/
West Slopes Sacramento Mountains Below 7500 Feet-
East Central Tularosa Basin/Alamogordo-
Including the cities of Mescalero, Timberon, Mountain Park, 
Alamogordo, Tularosa, and Holloman AFB
752 PM MDT Fri Mar 27 2026

...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE...

Wind gusts have fallen below Warning criteria. Gusts up to 40 mph
will remain possible through the overnight hours.

$$

NMZ404-280300-
/O.CAN.KEPZ.DU.Y.0004.000000T0000Z-260328T0200Z/
Southwest Desert/Lower Gila River Valley-
Including the cities of Lordsburg, Red Rock, and Virden
752 PM MDT Fri Mar 27 2026

...BLOWING DUST ADVISORY WILL BE ALLOWED TO EXPIRE...

Visiblity has improved.

$$

NMZ411-427-429-TXZ419-421>424-280300-
/O.CAN.KEPZ.WI.Y.0005.000000T0000Z-260328T0600Z/
Southern Dona Ana County/Mesilla Valley-
West Central Tularosa Basin/White Sands-Southeast Tularosa Basin-
Eastern/Central El Paso County-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Las Cruces, Vado, Sunland Park, 
White Sands National Park, Chaparral, 
White Sands Range Headquarters, Orogrande, 
East and Northeast El Paso, Socorro, Fort Bliss, Cornudas, 
Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
752 PM MDT Fri Mar 27 2026

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below Warning criteria. Gusts up to 40 mph
will remain possible through the overnight hours.

$$

Dennhardt

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 26, 10:40 PM MDT, 4 hours 4 minutes earlier. Its key messages:

  • Updated at 1026 PM MDT Thu Mar 26 2026
  • Backdoor cold front arriving early Friday morning. Cooler temperatures, gusty east winds, and blowing dust possible.
  • Slight chance of rain showers Sunday and Monday, limited mostly to western New Mexico.
  • Temperatures will warm back into the 80s next week with breezy to windy conditions expected Tuesday through Thursday.
Area forecast discussion, Mar 26, 10:40 PM MDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1040 PM MDT Thu Mar 26 2026

...New DISCUSSION, AVIATION...

.KEY MESSAGES...
Updated at 1026 PM MDT Thu Mar 26 2026

 - Backdoor cold front arriving early Friday morning. Cooler
   temperatures, gusty east winds, and blowing dust possible.

 - Slight chance of rain showers Sunday and Monday, limited
   mostly to western New Mexico.

 - Temperatures will warm back into the 80s next week with breezy
   to windy conditions expected Tuesday through Thursday.

&&

.DISCUSSION...
Issued at 1026 PM MDT Thu Mar 26 2026

Overall, little to no changes from previous forecast packages with a
fairly active pattern setting up over the region during the next
seven days.

For the short term period (tonight and tomorrow), a strong cold
front currently (as of 8:30pm) over the northern TX Panhandle and
far NEern NM will continue to quickly race south across the eastern
NM Plains. High resolution ensemble guidance shows this backdoor
front moving across the area between 4am (eastern areas) and 10am
(western areas). Right now FROPA will be around 6-7am for El Paso
Metro. Along and behind the backdoor front, winds will become gusty,
especially west slopes and adjacent lowland locations. A Wind
Advisory will be in effect from 6am to 6pm for El Paso County and
most of Hudspeth County, along with southern Otero County with wind
gusts up 50-55 mph. Areas along HWY54 in northern Otero County will
now be included into the Wind Advisory due to gusty winds off the
Sacramento Mtn west slopes, along with portions of Sierra County
including T or C. Haze will be noticeable within the lower portions
of the atmosphere as well, thanks to the front causing blowing dust
issues across the High Plains. During the morning and afternoon
timeframe, blowing dust will be concern locally as well, especially
sensitive dust prone areas like the Lordsburg Playa. Temperatures
will drop drastically as well behind the front with highs being 25-
30 degrees colder for areas east and 5-10 degrees cooler areas out
west.

By Friday evening, winds will remain gusty across southwestern NM,
with winds decreasing gradually elsewhere. For Saturday, quiet and
fair weather conditions will settle in across the forecast area.
Temperatures will be a few degrees below average with highs topping
out in the low 60s.

Heading into Sunday, the upper level high pressure that has been
dominating the weather and giving the record breaking heat will move
east. As it does so, moisture will be pulled north out of Mexico
along the western periphery of the aforementioned high pressure. As
a result moisture will increase across western NM, promoting an
increase in rain chances during the Sunday and Monday timeframe. As
of now, rain chances look minimal with PoPs topping out between the
15-30 percent range for areas along and west of the Continental
Divide. Modest amounts of instability will accompany the increase in
moisture, which will lead to slight chances (20-30 percent) of
thunderstorms. Thereafter, a more spring-like pattern will set up
during the middle of next week with confidence increasing that we
will see a return of breezy to windy conditions across the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1026 PM MDT Thu Mar 26 2026

VFR conditions expected through the period with skies SKC. A
backdoor cold will move through during the morning hours on
Friday, generally between 11-15Z from west to east. FROPA for KELP
will be around 12Z with winds becoming NE and then eventually E
during the mid morning and afternoon hours. Winds at KELP will be
close to AWW criteria, confidence is low so no issuance as of now.
Behind FROPA, winds will be 13-18 knots sustained with gusts to
23-28 knots during the morning and early/mid afternoon hours.
Winds at KTCS and KDMN will be strong with gusts to 30-40 knots
possible. HZ will be likely across the area as the aforementioned
backdoor front causes blowing dust across the High Plains, that
blowing dust will be lofted into the lower atmosphere as HZ, minor
restrictions to VIS will be possible through the period with
possible instances of MVFR conditions. No mention of MVFR in TAFs
due to confidence being low.

&&

.FIRE WEATHER...
Issued at 1144 AM MDT Thu Mar 26 2026

Several fire weather concerns over the coming days. The first will
be a strong cold front pushing in tomorrow morning. RH's will stay
above 15% but wind speeds over the lowlands will gust over 40mph
at many locations. Temperatures will also cool about 10-25 degrees
across the region.

The next concern will come on Sunday as a quick surge of moisture
moves in from the south, mainly focused west of the divide.
There will be enough instability Sun afternoon and night to bring
a chance for thunderstorms and possibly some dry lightning to the
Gila region.

Next week we will see a transition to a more spring-like pattern
with westerly winds picking up each day starting Tuesday.
Temperatures will rebound back into the 80s these days and will
lead to elevated fire weather conditions and possibly some
critical areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  56  75  45  74 /   0   0   0   0
Sierra Blanca            51  66  38  71 /   0   0   0   0
Las Cruces               53  78  40  71 /   0   0   0   0
Alamogordo               51  76  38  74 /   0   0   0   0
Cloudcroft               35  47  25  56 /   0   0   0   0
Truth or Consequences    55  74  43  72 /   0   0   0   0
Silver City              51  78  38  68 /   0   0   0   0
Deming                   51  81  43  72 /   0   0   0   0
Lordsburg                48  81  43  72 /   0   0   0   0
West El Paso Metro       58  74  46  73 /   0   0   0   0
Dell City                49  68  37  73 /   0   0   0   0
Fort Hancock             53  76  42  79 /   0   0   0   0
Loma Linda               51  64  39  69 /   0   0   0   0
Fabens                   54  74  44  78 /   0   0   0   0
Santa Teresa             53  73  43  73 /   0   0   0   0
White Sands HQ           58  79  44  73 /   0   0   0   0
Jornada Range            48  79  38  73 /   0   0   0   0
Hatch                    50  82  39  75 /   0   0   0   0
Columbus                 55  80  45  74 /   0   0   0   0
Orogrande                50  75  41  73 /   0   0   0   0
Mayhill                  38  54  28  69 /   0   0   0   0
Mescalero                38  57  28  66 /   0   0   0   0
Timberon                 39  56  29  61 /   0   0   0   0
Winston                  42  68  30  68 /   0   0   0   0
Hillsboro                53  75  39  71 /   0   0   0   0
Spaceport                48  76  36  72 /   0   0   0   0
Lake Roberts             45  76  36  72 /   0   0   0   0
Hurley                   48  78  37  68 /   0   0   0   0
Cliff                    45  87  41  77 /   0   0   0   0
Mule Creek               48  84  41  75 /   0   0   0   0
Faywood                  53  75  38  68 /   0   0   0   0
Animas                   51  81  46  73 /   0   0   0   0
Hachita                  49  79  42  71 /   0   0   0   0
Antelope Wells           53  80  44  74 /   0   0   0   0
Cloverdale               56  78  43  72 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 6 AM to 6 PM MDT Friday for Eastern/Central
     El Paso County-Northern Hudspeth Highlands/Hueco Mountains-
     Rio Grande Valley of Eastern El Paso/Western Hudspeth
     Counties-Salt Basin-Western El Paso County.

NM...Wind Advisory from 6 AM to 6 PM MDT Friday for East Central
     Tularosa Basin/Alamogordo-Otero Mesa-Sierra County Lakes.

&&

FORECASTER...38-Rogers

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:21 AM MDTBlowing Dust AdvisoryEPZGrant, Hidalgo17 hr

Nearby

High Wind Warnings in Texas, 2026High Wind Warnings in New Mexico, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.